MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an (b)(6) male patient ((b)(6)) underwent an atrial fibrillation ablation and left atrial appendage occlusion (watchmen) procedure with a lasso® nav eco variable catheter and suffered cardiac tamponade requiring pericardiocentesis, surgical intervention and prolonged hospitalization.It was reported that during an atrial fibrillation and left atrial appendage occlusion watchmen case, a perforation to the left atrial appendage, and a pericardial effusion were noticed in the patient.There was a drop in blood pressure on the patient.The left atrial appendage perforation and the pericardial effusion were confirmed via the ice ultrasound system.The medical intervention provided to the patient was a pericardiocentesis.Some of the fluid removed was transfused back into the patient, but about 2000cc of fluid was removed.The procedure was continued, and they proceeded to place the watchmen device in the patient to close the leak.However, after being unsuccessful in closing the leak with the watchmen device, open heart surgery was performed on the patient.The patient was in stable condition at the time of reporting.The physician believed that the cause of the adverse event was procedure related due to the lasso catheter perforating the left atrial appendage while clocking it.The patient fully recovered with no residual effects.The patient required extended hospitalization because of the adverse event as the patient went to the icu due to cardiac surgery performed in response to the adverse event.A loaner generator was used and was already sent back; therefore, no information was available.The effusion was confirmed via the cardiothoracic surgeon, as a perforation in the left atrial appendage from the lasso catheter.The adverse event did not occur while ablating.A transseptal puncture was performed and prior to noting cardiac tamponade, ablation was performed.There was no evidence of a steam pop.The event occurred during the mapping phase.
 
Additional Manufacturer Narrative
The product was returned to biosense webster inc.(bwi) for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.Per the event, several tests were performed.The magnetic and electrical features were tested, and no issues were observed.In addition, the product was deflecting and contracting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30701559l number, and no internal actions related to the complaint were found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The ifu (instruction for use) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14116796
Report Number2029046-2022-00813
Device Sequence Number14042328
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/26/2024
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30701559L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF UNID, TC, F; UNK GENERATOR; UNK TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight77 KG